Indiana, 2025

Damaging Wind in Indiana, July 30, 2025

July 30, 2025 · NWS IND · 1 event in 1 county or zone

Hot and humid conditions on the 30th combined with a slowly-passing cold front to produce several strong thunderstorms across northern central Indiana. One cell in Muncie caused wind damage to a school.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Hot and humid conditions on the 30th combined with a slowly-passing cold front to produce several strong thunderstorms across northern central Indiana. One cell in Muncie caused wind damage to a school.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 30, 6:06 PM EST, 4 minutes earlier. Its key messages:

  • Heat Advisory along and south of I-70 until 8PM
  • Shower and storm chances persist through Thursday with the greatest chances tonight into Thursday morning
  • Locally heavy rain the primary threat
  • Cooler temperatures and dry weather expected Friday through Sunday
Area forecast discussion, Jul 30, 6:06 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
706 PM EDT Wed Jul 30 2025

.KEY MESSAGES...

- Heat Advisory along and south of I-70 until 8PM

- Shower and storm chances persist through Thursday with the
  greatest chances tonight into Thursday morning

- Locally heavy rain the primary threat

- Cooler temperatures and dry weather expected Friday through Sunday

&&

.SHORT TERM (This evening through Thursday night)...
Issued at 251 PM EDT Wed Jul 30 2025

Current radar and satellite imagery depicts a loosely-organized
broken line of storms associated with a frontal boundary across
Illinois. These storms will continue propagating towards central
Indiana, likely arriving to the IL/IN border by late afternoon. Deep-
layer wind shear needed for organized storms is weak, but an
established cold pool has allowed for convection to continue firing
up.

Daytime heating and muggy dewpoints ahead of the line should allow
for additional scattered showers or thunderstorms to develop despite
a weakening trend noted the past few hours. Severe weather is
unlikely, but an isolated strong to severe wind gust cannot be
ruled out through this evening with the greatest threat over
western portions of central Indiana. Localized flooding is also a
threat due to high rainfall rates and some potential for training.

A HEAT ADVISORY remains in effect for areas along and south of I-70
until 8pm today with heat indices potentially approaching 105F.

Tonight through Thursday night...

The aforementioned front will push southward with a secondary cold
front moving in from the north late tonight into Thursday. Rain
chances will persist as low-level moisture and sufficient forcing
remains in place, mainly through the day Thursday before drying out
late. Severe weather is not expected, but localized flooding remains
a threat due to showers or storms moving eastward along the boundary
which could lead to training. Look for precipitation chances to
begin diminishing late Thursday as the front departs.

Northeasterly flow and cold air advection on Thursday will help to
filter in cooler air. Extensive cloud cover should also limit
diurnal heating keeping temperatures cooler. Expect highs in the 70s
across the northern half of central Indiana with warmer highs
generally in the 80s to the south. Dewpoints are also going to
gradually fall once surface high pressure begins to settle in from
the north.

&&

.LONG TERM (Friday through Wednesday)...
Issued at 251 PM EDT Wed Jul 30 2025

Overall, forecast thoughts remain the same in the extended. Cooler
and drier conditions are expected Friday through the weekend with
surface high pressure across the region. Daily rain/storm chances
then return early next week along with slightly warmer temperatures
as surface high pressure departs leading to southerly surface flow
returning. Guidance also shows a few mid-upper level impulses
tracking through the region early next week, supporting chances for
precipitation. Please refer to the previous discussion for more
specific details on the long term forecast...

Friday through Sunday...

A great summer weekend is ahead. Strong ridging in place aloft over
the Rockies will result in subsidence across the Great Lakes and
Ohio Valley. This will result in the development of a strong surface
high pressure system that will be slowly moving through the Great
Lakes to the northeast through the weekend. This high pressure
system will provide a flow of cooler and less humid, continental air
on northeasterly winds. Forecast soundings show a very dry column
indicative of mostly clear skies. Thus expect a super pleasant
weekend with highs in the lower 80s and lows in the upper 50s to
around 60s.

Monday and Tuesday...

Daily chances for showers and thunderstorms will return to the
forecast on Monday and Tuesday. The first factor contributing to
this will be the departing area of high pressure. As the large
surface high departs by Monday, winds will become southerly,
allowing the return of more humid southerly flow from the gulf. The
second factor is aloft. Models suggest a broad upper trough pushing
toward Indiana on Monday and arriving on Tuesday. These factors will
at least necessitate the need for at least chance pops.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 706 PM EDT Wed Jul 30 2025

Impacts:

- Isolated convection this evening, then more widespread shower
  coverage developing overnight into Thursday

- MVFR and worse ceilings developing overnight and persisting
  Thursday

Discussion:

Outflow from previous convection is helping spark new convection,
mainly east of the TAF sites, early this evening. The outflow will
cause variable wind direction (NW-NE mainly) at KIND early in the
period. A few gusts near 20kt are possible as well with this
boundary.

Cannot rule out isolated convection elsewhere this evening, but odds
remain low. Better chances for rain move in overnight into Thursday
morning. Mainly showers are expected, but some thunder is possible.

Ceilings will lower overnight, with poor flying conditions
continuing into Thursday. A period of IFR ceilings looks likely,
with MVFR conditions persisting through much of Thursday afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for INZ045>049-051>057-
060>065-067>072.

&&

SHORT TERM...Melo
LONG TERM...Puma/Melo
AVIATION...50
Hazardous weather outlook, Jul 30, 2:27 PM EST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
327 PM EDT Wed Jul 30 2025

INZ045>049-051>057-060>065-067>072-311930-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-
Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
327 PM EDT Wed Jul 30 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

A Heat Advisory is in effect through 800 PM, with heat index values
up to 105 degrees expected.

Showers and storm chances increase late today into tonight with
localized flooding the primary threat. An isolated strong to severe
wind gust cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated to scattered showers and storms will continue into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>044-311930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
327 PM EDT Wed Jul 30 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Showers and storm chances increase late today into tonight with
localized flooding the primary threat. An isolated strong to severe
wind gust cannot be ruled out

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated to scattered showers and storms will continue into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jul 30, 4:43 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
543 PM EDT Wed Jul 30 2025

INZ030-031-037>041-302215-
Howard IN-Clinton IN-Tipton IN-Madison IN-Boone IN-Delaware IN-
Hamilton IN-
543 PM EDT Wed Jul 30 2025

...Gusty showers will impact portions of northern Madison,
northwestern Delaware, southeastern Clinton, eastern Howard,
northeastern Boone, northern Hamilton and Tipton Counties through 615
PM EDT...

At 543 PM EDT, Doppler radar was tracking gusty showers along a line
extending from near Marion to 9 miles southeast of Frankfort.
Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kokomo, Noblesville, Lebanon, Zionsville, Elwood, Alexandria, Tipton,
Windfall, Westfield, Cicero, Whitestown, Sheridan, Greentown,
Frankton, Arcadia, Summitville, Kirklin, Atlanta, Sharpsville, and
Orestes.

This includes the following highways...
 Interstate 65 between mile markers 146 and 150.
 Interstate 69 between mile markers 248 and 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4056 8586 4038 8586 4038 8545 3994 8627
      4017 8659 4057 8596
TIME...MOT...LOC 2143Z 271DEG 37KT 4060 8567 4019 8636

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Jul 30, 5:14 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
614 PM EDT Wed Jul 30 2025

INZ038>041-047-048-302245-
Tipton IN-Madison IN-Delaware IN-Hancock IN-Hamilton IN-Marion IN-
614 PM EDT Wed Jul 30 2025

...Strong thunderstorms will impact portions of Madison, northwestern
Hancock, northwestern Delaware, northeastern Marion, Hamilton and
eastern Tipton Counties through 645 PM EDT...

At 614 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Swayzee to near Lawrence.
Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Lawrence,
Elwood, Alexandria, Westfield, Cicero, McCordsville, Pendleton,
Fortville, Chesterfield, Ingalls, Lapel, Edgewood, Frankton, Arcadia,
and Summitville.

This includes Interstate 69 between mile markers 201 and 227, and
between mile markers 238 and 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4038 8586 4038 8546 3984 8573 3994 8624
      3996 8624 4041 8588 4040 8586
TIME...MOT...LOC 2214Z 249DEG 24KT 4041 8580 3990 8606

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Jul 30, 5:50 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
650 PM EDT Wed Jul 30 2025

INZ039>041-047>049-302330-
Henry IN-Madison IN-Delaware IN-Hancock IN-Hamilton IN-Marion IN-
650 PM EDT Wed Jul 30 2025

...Strong thunderstorms will impact portions of Madison, northern
Hancock, Delaware, northwestern Henry, northeastern Marion and
southeastern Hamilton Counties through 730 PM EDT...

At 649 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Matthews to Lawrence. Movement was east at 25
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indianapolis, Muncie, Anderson, Fishers, Lawrence, Greenfield,
Elwood, Alexandria, Yorktown, Cumberland, McCordsville, Pendleton,
Fortville, Chesterfield, Ingalls, Albany, Lapel, Edgewood, Frankton,
and Eaton.

This includes the following highways...
 Interstate 69 between mile markers 209 and 252.
 Interstate 70 between mile markers 91 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3982 8564 3978 8603 4038 8578 4038 8522
      4032 8522
TIME...MOT...LOC 2249Z 249DEG 20KT 4037 8549 3988 8596

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM

The radar

The Indianapolis radar (KIND), 101 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delaware

When
July 30, 6:10 PM EST
Where
Delaware County, 0.53 mi E of Smithfield
Measured
56 kt (64 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
40.170, -85.260

Thunderstorm winds downed multiple trees and damaged a school roof and baseball field dugouts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287096.